Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 1:40 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 1:40 PM EDT (17:40 UTC)
- Expired
- Jun 23, 2008, 2:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:13 PM EDT | TSTM WND DMG | Westfield, MA | WIRES DOWN. |
| Jun 23, 2:16 PM EDT | TSTM WND DMG | East Granby, CT | TREE DOWN ON WIRES ON NORTH ROAD. |
| Jun 23, 2:25 PM EDT | TSTM WND DMG | East Granby, CT | TREE DOWN ON NEWGATE ROAD. |
| Jun 23, 2:28 PM EDT | TSTM WND DMG | Suffield, CT | MANY TREES AND LIMBS DOWN...ON PAINTER RD...SHELDON ST. AT HIGH SCHOOL...AND ROUTE 168. |
| Jun 23, 2:40 PM EDT | TSTM WND DMG | Hampden, MA | 4 LARGE TREES DOWN ON MEADOWBROOK LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 231740
SVRBOX
CTC003-MAC013-231845-
/O.NEW.KBOX.SV.W.0062.080623T1740Z-080623T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
HARTFORD...EAST HARTFORD...
CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
* UNTIL 245 PM EDT
* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTFIELD TO BURLINGTON...OR
ALONG A LINE EXTENDING FROM 12 MILES WEST OF CHICOPEE TO 6 MILES
SOUTHEAST OF TORRINGTON...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD AND BURLINGTON BY 145 PM EDT...
SOUTHWICK AND CANTON BY 150 PM EDT...
FARMINGTON...WEST SPRINGFIELD...SIMSBURY AND GRANBY BY 155 PM
EDT...
AVON BY 200 PM EDT...
CHICOPEE BY 205 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4180 7303 4182 7296 4187 7297 4196 7291
4197 7301 4218 7289 4222 7240 4219 7236
4223 7232 4203 7244 4203 7251 4194 7249
4172 7262 4171 7301
TIME...MOT...LOC 1740Z 255DEG 26KT 4215 7277 4179 7301
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 231806
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT MON JUN 23 2008
CTC003-MAC013-231845-
/O.CON.KBOX.SV.W.0062.000000T0000Z-080623T1845Z/
HARTFORD CT-HAMPDEN MA-
206 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL HAMPDEN AND NORTHERN HARTFORD COUNTIES...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTFIELD TO SIMSBURY...OR
ALONG A LINE EXTENDING FROM 11 MILES WEST OF CHICOPEE TO 7 MILES
SOUTHWEST OF WINDSOR LOCKS...MOVING EAST AT 26 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST SPRINGFIELD...WINDSOR LOCKS AND SUFFIELD BY 220 PM EDT...
AGAWAM BY 225 PM EDT...
LONGMEADOW...CHICOPEE AND ENFIELD BY 230 PM EDT...
SPRINGFIELD AND EAST LONGMEADOW BY 235 PM EDT...
LUDLOW BY 240 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4182 7292 4196 7287 4217 7288 4222 7240
4220 7240 4219 7236 4223 7232 4203 7244
4203 7251 4193 7251 4185 7271
TIME...MOT...LOC 1806Z 248DEG 23KT 4216 7276 4189 7276
$$
EKSTER000
WWUS51 KBOX 231835
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT MON JUN 23 2008
CTC003-MAC013-231846-
/O.EXP.KBOX.SV.W.0062.000000T0000Z-080623T1845Z/
HARTFORD CT-HAMPDEN MA-
236 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMPDEN AND NORTHERN
HARTFORD COUNTIES WILL EXPIRE AT 245 PM EDT...
LAT...LON 4182 7292 4196 7287 4217 7288 4222 7240
4220 7240 4219 7236 4223 7232 4203 7244
4203 7251 4193 7251 4185 7271
TIME...MOT...LOC 1836Z 248DEG 23KT 4223 7252 4196 7252
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:59 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 23, 12:59 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1259 PM EDT MON JUN 23 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR WEATHER UNSETTLED TOWARD THE END OF THIS WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... AS OF 1 PM ISOLATED SEVERE STORMS ARE MOVING ACROSS EASTERN NY AND THE BERKSHIRES. THESE STORMS SHOULD WEAKEN AS THEY MOVE EAST...AS GREATEST INSTABILITY AND SHEAR REMAIN TO THE WEST ACROSS EASTERN NY STATE. HOWEVER...A LOW RISK OF SEVERE TSTMS /STRONG WINDS AND LARGE HAIL/ WILL EXIST THIS AFTERNOON ACROSS THE CT RIVER VALLEY...INCLUDING THE GREATER HARTFORD AND SPRINGFIELD AREA. FARTHER EAST...STORMS SHOULD WEAKEN UPON ENTERING CENTRAL MA AND RI. THEREFORE...THINKING MOST STORMS SHOULD BE SUB-SEVERE ACROSS RI AND EASTERN MA /EAST OF WORCESTER/. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT...CONCERNED THAT TSTMS MAY PERSIST THROUGH MUCH OF THE NIGHT AS COLD TEMPS ALOFT AND MODEST 0-6 KM SHEAR SUPPORT NOCTURNAL CONVECTION. MORE ON THIS LATER. TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED. HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH. ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE IN FUTURE FORECASTS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL. TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS AND THUNDERSTORMS BECOME MORE ISOLATED. TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA WILL REDEVELOP. A FEW COULD BECOME SEVERE. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY. THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING SHOWERS OR THUNDERSTORMS. && .MARINE... TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA SEAS SLIGHTLY GIVEN THE INVERSION. TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...STRAUSS NEAR TERM...NOCERA - UPDATED 1259 PM SHORT TERM...STRAUSS/NOCERA - UPDATED 1259 PM LONG TERM...BELK AVIATION...BELK/STRAUSS MARINE...BELK/STRAUSS
Hazardous weather outlook, Jun 23, 5:44 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 544 AM EDT MON JUN 23 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 544 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS. URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-240945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 544 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 10:14 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1014 AM EDT MON JUN 23 2008 MAZ005-007-013>016-231445- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 1014 AM EDT MON JUN 23 2008 AT 1012 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL OVER BROOKLINE...MOVING NORTHEAST AT 24 MPH. THE THUNDERSTORM SHOULD BE NEAR...ALLSTON AND CAMBRIDGE BY 1020 AM EDT...CHELSEA AND CHARLESTOWN BY 1030 AM EDT...REVERE AND NAHANT BY 1040 AM EDT...SWAMPSCOTT AND MARBLEHEAD BY 1050 AM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Local storm report, Jun 23, 11:38 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1138 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0452 AM HAIL WILLIAMSBURG 42.40N 72.72W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0455 AM HAIL NORTHAMPTON 42.33N 72.68W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0620 AM HAIL NEW IPSWICH 42.75N 71.85W
06/23/2008 E0.88 INCH HILLSBOROUGH NH PUBLIC
DOWNED TREES
0625 AM TSTM WND DMG ASHBY 42.68N 71.82W
06/23/2008 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0631 AM HAIL TOWNSEND 42.67N 71.70W
06/23/2008 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0840 AM HAIL WORCESTER 42.27N 71.81W
06/23/2008 M0.75 INCH WORCESTER MA AMATEUR RADIO
REPORT FROM DOWNTOWN WORCESTER.
&&
WSIMPSONSpecial weather statement, Jun 23, 12:07 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1207 PM EDT MON JUN 23 2008 MAZ002-003-008>011-231700- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1207 PM EDT MON JUN 23 2008 AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CUMMINGTON TO 8 MILES WEST OF BLANDFORD...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF NORTH ADAMS TO 14 MILES EAST OF GREAT BARRINGTON...MOVING EAST AT 23 MPH. THUNDERSTORMS WILL BE NEAR...BUCKLAND AND CHESTERFIELD BY 1220 PM EDT...SHELBURNE AND RUSSELL BY 1230 PM EDT...WESTHAMPTON AND MONTGOMERY BY 1240 PM EDT...WILLIAMSBURG AND WHATELY BY 1250 PM EDT...MONTAGUE AND HATFIELD BY 100 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 23, 12:44 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1244 PM EDT MON JUN 23 2008 MAZ008>011-231745- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1244 PM EDT MON JUN 23 2008 AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 5 MILES WEST OF TOLLAND...OR ABOUT 14 MILES SOUTHEAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...TOLLAND BY 1250 PM EDT...BLANDFORD AND 7 MILES NORTHWEST OF GRANVILLE BY 110 PM EDT...RUSSELL AND HUNTINGTON BY 120 PM EDT...MONTGOMERY AND WESTFIELD BY 130 PM EDT... SOUTHAMPTON AND 8 MILES NORTHWEST OF WEST SPRINGFIELD BY 140 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 23, 12:47 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1247 PM EDT MON JUN 23 2008 MAZ002>004-008>010-NHZ011-231715- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1247 PM EDT MON JUN 23 2008 AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES NORTH OF BERNARDSTON TO 7 MILES SOUTH OF CHESTERFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GREENFIELD TO 10 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 34 MPH. THUNDERSTORMS WILL BE NEAR...HINSDALE AND NORTHAMPTON BY 100 PM EDT...HADLEY AND AMHERST BY 110 PM EDT...MONTAGUE AND SUNDERLAND BY 120 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 23, 1:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 118 PM EDT MON JUN 23 2008 CTZ002-231745- HARTFORD CT- 118 PM EDT MON JUN 23 2008 AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL 10 MILES WEST OF BURLINGTON...OR ABOUT 5 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 130 PM EDT...CANTON BY 140 PM EDT...AVON AND SIMSBURY BY 150 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:09 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 21 min |
| Jun 23, 7:30 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 45 min |
| Jun 23, 1:37 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Jun 23, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 59 min |
| Jun 23, 3:32 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 118 min |
| Jun 23, 4:33 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 96 min |
| Jun 23, 3:49 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jun 23, 3:51 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Jun 23, 4:49 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 26 min |
| Jun 23, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jun 23, 6:36 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 24 min |
| Jun 23, 8:04 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 41 min |
| Jun 23, 1:13 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jun 23, 1:53 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 52 min |
| Jun 23, 2:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 55 min |
| Jun 23, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jun 23, 3:19 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 23, 3:36 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 26 min |
| Jun 23, 5:22 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk | 113 min |
| Jun 23, 5:44 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 2 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.